Alert archive / Louisiana / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 69, NWS Lake Charles, LA

October 6, 2014Beauregard Parish, Rapides Parish, Vernon Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Oct 6, 2014, 9:30 AM CDT for Beauregard Parish, Rapides Parish, Vernon Parish, Louisiana. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 6, 2014, 9:30 AM CDT (14:30 UTC)
Expired
Oct 6, 2014, 10:15 AM CDT
In force
45 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

Counties Beauregard Parish, LA, Rapides Parish, LA, Vernon Parish, LA

The radar

The Ft Polk radar (KPOE), 14 km from the middle of the area, began a volume at 14:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 2.5 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2014-10-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1159 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2014-10-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1159 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
912 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

201 
WUUS54 KLCH 061430
SVRLCH
LAC011-079-115-061515-
/O.NEW.KLCH.SV.W.0069.141006T1430Z-141006T1515Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
930 AM CDT MON OCT 6 2014

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN RAPIDES PARISH IN CENTRAL LOUISIANA...
  THIS INCLUDES...LENA...ALEXANDRIA INTERNATIONAL AIRPORT...
  PINEVILLE...HINESTON...BOYCE...ALEXANDRIA...
  NORTHERN BEAUREGARD PARISH IN SOUTHWEST LOUISIANA...
  THIS INCLUDES...SUGARTOWN...SINGER...MERRYVILLE...DE RIDDER...
  VERNON PARISH IN WEST CENTRAL LOUISIANA...
  THIS INCLUDES...SLAGLE...ROSEPINE...PITKIN...LEESVILLE...FORT
  POLK...ANACOCO...

* UNTIL 1015 AM CDT

* AT 930 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH...FROM 12 MILES WEST
  OF LENA TO 11 MILES SOUTHWEST OF LEESVILLE...MOVING SOUTHEAST AT 30
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  FLATWOODS...CLIFTON...JUNCTION...LACAMP...LEANDER...FULLERTON...
  SIEPER...CRAVENS...TIMBER TRAILS...GARDNER...BALL...OTIS...TIOGA...
  PARADISE...KINGSVILLE...TULLA...LIBUSE...ESLER REGIONAL AIRPORT AND
  ELMER

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.

&&

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.

LAT...LON 3150 9268 3146 9270 3140 9266 3148 9222
      3090 9270 3088 9297 3074 9298 3059 9360
      3089 9357 3093 9352 3100 9356 3103 9351
      3108 9355 3128 9353 3128 9345 3136 9340
      3137 9335 3135 9295 3152 9273
TIME...MOT...LOC 1430Z 324DEG 28KT 3141 9296 3121 9306
          3105 9343

$$

TINGLER
2 follow-up statements
268 
WWUS54 KLCH 061501
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1001 AM CDT MON OCT 6 2014

LAC011-079-115-061515-
/O.CON.KLCH.SV.W.0069.000000T0000Z-141006T1515Z/
RAPIDES LA-BEAUREGARD LA-VERNON LA-
1001 AM CDT MON OCT 6 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM CDT
FOR VERNON...NORTHERN BEAUREGARD AND NORTHWESTERN RAPIDES PARISHES...

AT 959 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS ON RADAR CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM SIEPER TO 6 MILES NORTH OF
FULLERTON TO 7 MILES NORTHEAST OF JUNCTION..MOVING SOUTHEAST AT 25
MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LEANDER...ROSEPINE...MERRYVILLE...GARDNER...OTIS...TIMBER TRAILS...
CRAVENS...HINESTON...ALEXANDRIA INTERNATIONAL AIRPORT...TULLA...
TIOGA...PARADISE...LIBUSE...KINGSVILLE...ESLER REGIONAL AIRPORT...
ELMER...WOODWORTH...UNION HILL...SUGARTOWN...SINGER...PITKIN...
PINEVILLE...DE RIDDER...CALCASIEU...BUNDICK LAKE...BALL AND
ALEXANDRIA

LAT...LON 3150 9268 3146 9270 3140 9266 3147 9223
      3090 9270 3088 9297 3074 9298 3059 9360
      3080 9358 3082 9356 3089 9357 3093 9352
      3100 9356 3104 9351 3135 9295 3152 9273
TIME...MOT...LOC 1501Z 316DEG 22KT 3126 9276 3107 9294
          3090 9342

$$

TINGLER
409 
WWUS54 KLCH 061512
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1012 AM CDT MON OCT 6 2014

LAC011-079-115-061522-
/O.EXP.KLCH.SV.W.0069.000000T0000Z-141006T1515Z/
RAPIDES LA-BEAUREGARD LA-VERNON LA-
1012 AM CDT MON OCT 6 2014

...THE SEVERE THUNDERSTORM WARNING FOR VERNON...NORTHERN BEAUREGARD
AND NORTHWESTERN RAPIDES PARISHES WILL EXPIRE AT 1015 AM CDT...

THE LINE OF STORMS THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS 
WEAKENED BELOW WARNING CRITERIA.

LAT...LON 3150 9268 3146 9270 3140 9266 3147 9223
      3090 9270 3088 9297 3074 9298 3059 9360
      3080 9358 3082 9356 3089 9357 3093 9352
      3100 9356 3104 9351 3135 9295 3152 9273
TIME...MOT...LOC 1512Z 316DEG 22KT 3121 9271 3102 9289
          3085 9337

$$

TINGLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 6, 6:24 AM CDT, 3 hours 6 minutes earlier.

Area forecast discussion, Oct 6, 6:24 AM CDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
624 AM CDT MON OCT 6 2014

.AVIATION...
CURRENTLY VFR WX UNDER MSTLY CLR SKIES ACRS SE TX AND SRN LA...
BUT A STORM COMPLEX WEST OF SHV CONTINUES TO HOLD TOGETHER THIS
AM. W/ THE TRACK AND SPEED OF STORMS ARE ON THEY SHOULD MAKE AEX
AFTR 13Z AND DOWN AROUND THE CST ABOUT 15Z. THESE STORMS ARE
EXPECTED TO WEAKEN OVR THE NEXT SVRL HRS AS THEY APPROACH CNTRL
LA. IFR WX AND GUSTY WINDS TO 40 KTS PSBL FOR AEX W/ LMTD VSBY
DOWN TO ONE MILE W/ NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES.

&&

.PREV DISCUSSION... /ISSUED 404 AM CDT MON OCT 6 2014/

DISCUSSION...
CURRENT SFC ANALYSIS SHOWS EASTWARD RETREATING SFC HIGH OVER THE E
COAST WHICH WAS RESPONSIBLE FOR A GORGEOUS AND COOL WEEKEND. THIS
COUPLED WITH DEVELOPING LOW PRESSURE OVER NW TX/OK IS PROVIDING A
PREDOMINATE S FLOW OVER THE REGION...WITH A FEW LOW LEVEL CLOUDS
BEGINNING TO MOVE ACROSS SE TX/SW LA.

A DISTURBANCE WITHIN THE MAINLY PREDOMINATE NW FLOW ALOFT IS
PROVIDING ENOUGH MOISTURE/LIFT FOR SCT/NUM SHRA ACROSS SE OK/AR
THIS MORNING. WHILE THIS FEATURE IS EXPECTED TO WEAKEN AS IT MOVE
SE...WE WILL SEE INCREASED LOW/MID LEVEL MOISTURE AND ENOUGH LIFT
LATER THIS MORNING AND THIS AFTERNOON TO PROVIDE ISO/SCT SHRA/TSRA.
KEPT CHANCES MAINLY IN THE 20-30% RANGE. SPC HAS AREAS OF C AND N
LA IN SLIGHT RISK...AND BARELY INCLUDES RAPIDES/AVOYELLES PARISHES
FOR THIS AFTERNOON. EXPECT AN CONTINUED WARMING TREND...WITH
AFTERNOON HIGHS IN THE MID 80S.

THE DOMINATE TROF OVER C AND E NORTH AMERICA WILL SLOWLY LIFT THIS
WEEK...WITH RIDGING ALOFT BUILDING OVER THE GULF BY MIDWEEK. THIS
WILL GIVE OUR REGION A RETURN TO LATE SUMMER CONDITIONS...WITH
LOWS IN THE LOWER 70S...AND HIGHS IN THE UPPER 80S TO NEAR 90 FOR
TUE & WED. RAIN CHANCES AT BEST 20% EXPECTED BY WED AFTERNOON
THROUGH THE END OF THE WEEK. AS THE RIDGE BREAKS DOWN BY THE
WEEKEND...MAY SEE AN INCREASE CHANCE FOR SHRA/TSRA FOR FURTHER
INLAND AREAS OF SE TX/C LA BY THE WEEKEND.

DML

MARINE...
MAINLY S WINDS 10-15 KTS & SEAS 2-3 FT EXPECTED TODAY AND THE
BETTER PART OF THIS WORKWEEK. THE UPPER DISTURBANCE EXPECTED TO
BRING A CHANCE OF SHRA/TSRA LATER THIS AFTERNOON AND
EVENING.

DML

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  85  71  89  72  89 /  30  20  10  10  20
KBPT  84  72  88  73  88 /  30  10  10  10  20
KAEX  84  67  90  69  90 /  30  20  10  10  20
KLFT  85  70  89  70  89 /  20  30  10  10  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSLAKECHARLES
WWW.TWITTER.COM/NWSLAKECHARLES
WWW.YOUTUBE.COM/NWSLAKECHARLES

&&
Hazardous weather outlook, Oct 6, 7:44 AM CDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
744 AM CDT MON OCT 6 2014

GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055-
073-074-TXZ180-201-215-216-259>262-071245-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-
ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-
WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-
NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
744 AM CDT MON OCT 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
A CHANCE OF SHOWERS AND THUNDERSTORMS RETURNS STARTING THIS
MORNING ACROSS CENTRAL LOUISIANA AND THE LAKES REGION IN SOUTHEAST
TEXAS AS AN UPPER LEVEL DISTURBANCE MOVE SOUTHEAST ACROSS THE
REGION. A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL REMAIN ACROSS
NORTH LOUISIANA FROM ALEXANDRIA NORTHWARD. HOWEVER...WIDESPREAD
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A CONTINUED WARMING TREND WITH ONLY A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS RETURNING BY WEDNESDAY AFTERNOON THROUGH THE
WEEKEND. RAIN CHANCES MAY INCREASE DURING THE WEEKEND AS HIGH
PRESSURE ALOFT BREAKS DOWN AND A FRONTAL BOUNDARY APPROACHES THE
AREA. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 8:27 AM CDTSevere Thunderstorm WarningLCHVernon63 min
Oct 6, 10:11 AM CDTSpecial Weather StatementLCHAllen, Beauregard, Rapides64 min
Oct 6, 11:05 AM CDTSpecial Weather StatementLCHAllen, Beauregard, Calcasieu55 min
Oct 6, 11:45 AM CDTSpecial Marine WarningLCH60 min
Oct 6, 11:54 AM CDTSpecial Weather StatementLCHCalcasieu, Cameron, Jefferson Davis66 min
Oct 6, 12:33 PM CDTSpecial Marine WarningLCH57 min
Oct 6, 12:36 PM CDTSpecial Weather StatementLCHAcadia, Cameron, Jefferson Davis54 min
Oct 6, 1:24 PM CDTSpecial Marine WarningLCH96 min
Oct 6, 1:27 PM CDTSpecial Weather StatementLCHLafayette, Saint Martin, Vermilion63 min
Oct 6, 2:17 PM CDTSpecial Weather StatementLCHVermilion58 min
Oct 6, 2:51 PM CDTSpecial Marine WarningLCH114 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.